[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

No Subject

Sender: email @ redacted
Precedence: bulk
Reply-To: email @ redacted

Sorry to hear about Joe. Unexpected allergic reactions are always scary.

I have had to take Prednisone in the past. I find that it increases my
insulin requirements by about 50%. That is I go from needing a total daily
dose of about 31 units, to over 45 units. Best thing to do is to act like a
sick day and test blood glucose at least every 2 hours and bolus accordingly.

Because I've done this enough, I normally increase my basal rate by about
30% and then use boluses to try and get the rest under control. And I
rarely succeed in keeping my readings under 220 while on the Prednisone.

As someone else told you, the side effects of Prednisone include
irritability and hyperactivity. If he's on a very big dose (say, over 40mg)
for a few days he may have some fluid retention problems also. I found that
Prednisone gives me a strange feeling (hard to put into words) over my
body. Additional water helps flush the excess sugars.

I hope Joe recovers OK. I'll say a prayer for him



I have High Hopes for Children http://www.house.gov/bliley/hopeact.htm

Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org